Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 338, NWS Jackson, MS

July 8, 20174 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 8, 2017, 8:54 AM CDT for 4 counties in Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2017, 8:54 AM CDT (13:54 UTC)
Expired
Jul 8, 2017, 9:45 AM CDT
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Humphreys County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 9:28 AM CDTTSTM WND DMG1 Sw Belzoni, MSDOWNED POWER LINE ON WILEY ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1916 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WUUS54 KJAN 081354
SVRJAN
MSC053-125-133-151-081445-
/O.NEW.KJAN.SV.W.0338.170708T1354Z-170708T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
854 AM CDT SAT JUL 8 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southern Sunflower County in northwestern Mississippi...
  Central Washington County in northwestern Mississippi...
  Humphreys County in central Mississippi...
  Northeastern Sharkey County in west central Mississippi...

* Until 945 AM CDT

* At 854 AM CDT, a severe thunderstorm was located near Tribbett, or
  8 miles north of Hollandale, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near...
  Hollandale and Darlove around 905 AM CDT. 
  Isola around 920 AM CDT. 
  Murphy around 925 AM CDT. 

Other locations impacted by this severe thunderstorm include Silver
City and Arcola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3347 9056 3332 9045 3327 9045 3324 9042
      3325 9039 3316 9033 3297 9080 3319 9109
      3322 9109 3325 9105 3328 9105 3329 9107
      3324 9110 3330 9114 3335 9114
TIME...MOT...LOC 1354Z 313DEG 22KT 3329 9082 

HAIL...1.00IN
WIND...60MPH
 
$$

JM
2 follow-up statements
022 
WWUS54 KJAN 081422
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
922 AM CDT SAT JUL 8 2017

MSC053-125-133-151-081445-
/O.CON.KJAN.SV.W.0338.000000T0000Z-170708T1445Z/
Sunflower MS-Washington MS-Humphreys MS-Sharkey MS-
922 AM CDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHERN SUNFLOWER...SOUTHEASTERN WASHINGTON...HUMPHREYS AND
NORTHEASTERN SHARKEY COUNTIES...

At 922 AM CDT, a severe thunderstorm was located near Murphy, or 10
miles west of Belzoni, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

this severe thunderstorm will remain over mainly rural areas of
southern Sunflower...southeastern Washington...Humphreys and
northeastern Sharkey Counties, including the following locations:
Silver City and Arcola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3347 9056 3332 9045 3327 9045 3324 9042
      3325 9039 3316 9033 3298 9076 3321 9095
      3337 9099
TIME...MOT...LOC 1422Z 313DEG 22KT 3317 9067 

HAIL...1.00IN
WIND...60MPH
 
$$

JM
870 
WWUS54 KJAN 081442
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
942 AM CDT SAT JUL 8 2017

MSC053-125-133-151-081451-
/O.EXP.KJAN.SV.W.0338.000000T0000Z-170708T1445Z/
Sunflower MS-Washington MS-Humphreys MS-Sharkey MS-
942 AM CDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUNFLOWER...
SOUTHEASTERN WASHINGTON...HUMPHREYS AND NORTHEASTERN SHARKEY COUNTIES
WILL EXPIRE AT 945 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3347 9056 3332 9045 3327 9045 3324 9042
      3325 9039 3316 9033 3298 9076 3321 9095
      3337 9099
TIME...MOT...LOC 1441Z 313DEG 22KT 3310 9059 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:50 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 8, 4:50 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
450 AM CDT Sat Jul 8 2017

.DISCUSSION...

Today and Tonight...Right out of the gate this morning, convection,
ahead of a cold front currently draped across the Mid-South region,
has dropped south into the Delta region.  Latest radar trends show
an outflow boundary associated with this activity has raced well
ahead of it, which has caused the activity to lose a bit of its
punch and dissipate on its southward trek.  This trend is expected
to continue through sunrise, with sporadic activity popping up along
the outflow.  Another area of convection dropping southeast out of
the Ozarks into Central Arkansas, could yet again affect the Delta
region, if it holds together and remains on its current trajectory,
by 13-14Z this morning.  Thus, as we begin the today period, the
better POPs will reside over the Delta region through the morning
hours, with only isolated showers and storms possible elsewhere.

As the day progresses, the forecast area will become better fixed
under northwest flow aloft as a trough axis swings further east of
the CWA.  This will force the aforementioned cold front to sink
south and into the ArkLaMiss.  This front, in addition to any
residing outflow boundaries or disturbances aloft propagating over
the region, where a hot, moist, and unstable airmass will reside
today, will result in scattered to numerous showers and storms
developing across the CWA, primarily during the afternoon hours.

Some isolated severe storms will be possible today as well,
especially during the afternoon and early evening hours.  Damaging
wind gusts will be the primary hazard with the most intense storms
during this time.  However, a few storms could perhaps become
capable of producing some hail.  Frequent lightning and heavy
downpours, as precipitable H2O values sit near 2 inches, will
accompany all of today's storms as well.

Currently, it looks like much of the convection will gradually
subside during the evening hours.  However, some activity could
continue off and on overnight across southern portions of the CWA
where the boundary is progged to reside.  Also, with the forecast
area under northwest flow aloft, attention will need to be paid
upstream for any disturbances aloft that might try to spark
convection and propagate towards and possibly into the CWA.

As far as temperatures are concerned, highs this afternoon will
range from the upper 80s to lower 90s.  Of course, these forecasted
highs could be lower if affected by convection or clouds over the
area as peak heating rolls around.  With dew points in the 70s,
afternoon heat indices could climb to around 100 in a some locales.
Some drier air will begin to seep into mainly northern portions
of the forecast area tonight. Lows early Sunday morning will range
from the upper 60s north to lower 70s south. /19/

Sunday through next Friday:

Global models are in general agreement on the upcoming weather
pattern with an amplified western CONUS ridge and eastern CONUS
trough expected to slowly shift eastward resulting in building
heights and hotter temperatures as we go later into the week. In the
shorter term, a much drier airmass with precipitable water values
dropping below an inch will surge southward over the ArkLaMiss
Sunday behind the previously mentioned frontal passage, and this
will bring at least a couple of days of mostly rain-free weather
with maximum heat indices below 100. But as would be expected in
mid-July, the deeper moisture will not waste much time returning,
so we expect precipitable water to rise back to near two inches
Tuesday afternoon and Wednesday resulting in greater diurnal
pulse-type storm coverage.

With the building ridge, would also expect hotter temperatures and
heat indices beginning to approach 105 as we go into Thursday and
Friday. At first glance, the mid level ridge looks like a favorable
pattern for above normal temperatures, but the low-level thermal
ridge in the GFS/ECMWF output is not overly extreme, and the 08/00z
NAEFS actually shows little if any H850 temperature anomaly, so am
hesitant to go much above guidance for now, and will hold off on any
mention of heat threats in the HWO/graphics. /EC/

&&

.AVIATION...
06Z TAF discussion:
In the bigger picture, a front dropping south toward and
eventually into the ArkLaMiss through the course of today, will
combine with the hot, moist, and unstable airmass over the region.
This will spark scattered to numerous showers and storms across
the area from late morning through at least afternoon, with some
activity possibly lingering in the south in the early evening
hours. Isolated severe storms will be possible during this time,
with damaging wind gusts being the primary concern with the most
intense storms. Frequent lightning and heavy downpours are
expected to accompany all convection during the period. Hail is
also possible, but to a lesser extent. If observed on station,
convection will reduce flight categories to MVFR/IFR status for a
brief period. Ahead of the boundary, winds will generally be from
the southeast between 3-8 knots. However, behind it, winds will
become northerly around 5 knots. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       92  71  91  71 /  58  24  17   5
Meridian      92  71  90  69 /  58  31  15   6
Vicksburg     92  72  91  71 /  56  23  13   5
Hattiesburg   93  72  89  71 /  60  50  36  13
Natchez       91  72  89  72 /  58  38  29  11
Greenville    88  69  91  71 /  52   5   5   4
Greenwood     88  69  91  70 /  51   6   5   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 8, 4:02 AM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
402 AM CDT Sat Jul 8 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
082000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
402 AM CDT Sat Jul 8 2017

This hazardous weather outlook is for the entire ArkLaMiss region.

.DAY ONE...Today and Tonight...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

Isolated severe thunderstorms are possible over the entire
outlook area this afternoon and evening.

Damaging winds gusts will be the primary concern with the most
intense storms, with hail possible, but to a lesser extent.
Frequent lightning and heavy downpours can be expected.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jul 8, 7:40 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
740 AM CDT SAT JUL 8 2017

ARZ075-MSZ018-034-081315-
Chicot AR-Washington MS-Bolivar MS-
740 AM CDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHICOT...
NORTHWESTERN WASHINGTON AND SOUTHERN BOLIVAR COUNTIES UNTIL 815 AM
CDT...

At 739 AM CDT, Meteorologists were tracking a strong thunderstorm
over Lucca Landing, or 7 miles southeast of Rohwer, moving southeast
at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Jersey Point around 750 AM CDT.
  Scott, Benoit and Lamont around 800 AM CDT.
  Winterville around 805 AM CDT.
  Greenville and Metcalfe around 815 AM CDT.

Other locations impacted by this storm include Beulah and Pace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3372 9066 3367 9066 3362 9076 3358 9076
      3326 9115 3356 9145 3356 9135 3352 9135
      3352 9125 3356 9124 3360 9113 3370 9122
      3367 9104 3368 9103 3372 9106 3372 9114
      3377 9115 3378 9099 3385 9107 3392 9101
TIME...MOT...LOC 1239Z 308DEG 29KT 3370 9119

JM
Special weather statement, Jul 8, 7:54 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
754 AM CDT SAT JUL 8 2017

ARZ074-075-081330-
Chicot AR-Ashley AR-
754 AM CDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT AND NORTHERN
ASHLEY COUNTIES UNTIL 830 AM CDT...

At 754 AM CDT, Meteorologists were tracking a strong thunderstorm
near Ladelle, or 12 miles south of Monticello, moving southeast at 25
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Fountain Hill around 810 AM CDT.
  Hamburg and Snyder around 830 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3328 9200 3330 9200 3331 9198 3335 9199
      3335 9197 3338 9196 3340 9199 3339 9146
      3356 9145 3325 9114 3311 9180 3328 9204
TIME...MOT...LOC 1254Z 318DEG 20KT 3346 9188

JM
Special weather statement, Jul 8, 8:06 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
806 AM CDT SAT JUL 8 2017

MSZ019-025-027-035-036-081330-
Carroll MS-Humphreys MS-Leflore MS-Sunflower MS-Holmes MS-
806 AM CDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...SOUTHERN
SUNFLOWER...SOUTHWESTERN CARROLL...SOUTHERN LEFLORE AND NORTHEASTERN
HUMPHREYS COUNTIES UNTIL 830 AM CDT...

At 806 AM CDT, Meteorologists were tracking a strong thunderstorm
near Moorhead, moving southeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Quito around 820 AM CDT.
  Swiftown around 825 AM CDT.

Other locations impacted by this storm include Morgan City and
Cruger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3347 9070 3358 9035 3330 9005 3310 9027
TIME...MOT...LOC 1306Z 311DEG 17KT 3341 9044

JM
Special weather statement, Jul 8, 8:30 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
830 AM CDT SAT JUL 8 2017

ARZ075-MSZ018-019-034-035-081400-
Chicot AR-Washington MS-Humphreys MS-Sunflower MS-Bolivar MS-
830 AM CDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHICOT...
SOUTHWESTERN SUNFLOWER...WASHINGTON...NORTHWESTERN HUMPHREYS AND
SOUTHWESTERN BOLIVAR COUNTIES UNTIL 900 AM CDT...

At 830 AM CDT, Meteorologists were tracking a strong thunderstorm
near Wayside, or near Greenville, moving southeast at 55 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Estill around 840 AM CDT.
  Darlove around 845 AM CDT.

Other locations impacted by this storm include Arcola and Halley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3330 9047 3314 9104 3351 9141 3353 9136
      3352 9135 3353 9135 3354 9133 3352 9132
      3352 9125 3356 9124 3358 9118 3358 9115
      3360 9113 3361 9113 3367 9094
TIME...MOT...LOC 1330Z 313DEG 49KT 3333 9101

JM
Special weather statement, Jul 8, 8:32 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
832 AM CDT SAT JUL 8 2017

ARZ074-075-LAZ007>009-MSZ034-040-081400-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Washington MS-Issaquena MS-
832 AM CDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT CHICOT AND ASHLEY COUNTIES...
MOREHOUSE...NORTH CENTRAL EAST CARROLL AND NORTHERN WEST CARROLL
PARISHES...SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA
COUNTIES UNTIL 900 AM CDT...

At 832 AM CDT, Meteorologists were tracking a strong thunderstorm
over Portland, or 13 miles north of Wilmot, moving southeast at 25
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Parkdale around 845 AM CDT.
  Eudora around 900 AM CDT.

Other locations impacted by this storm include Kilbourne, Mer Rouge
and Bonita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3315 9211 3316 9214 3319 9213 3339 9166
      3339 9146 3349 9146 3351 9140 3305 9091
      3302 9091 3268 9196 3271 9197 3271 9204
      3269 9205 3273 9207 3274 9205 3284 9206
      3287 9208 3301 9207 3307 9213 3310 9214
TIME...MOT...LOC 1332Z 312DEG 24KT 3326 9154

JM
Special weather statement, Jul 8, 8:35 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
835 AM CDT SAT JUL 8 2017

MSZ019-025-027-035-036-081400-
Carroll MS-Humphreys MS-Leflore MS-Sunflower MS-Holmes MS-
835 AM CDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...
SOUTHEASTERN SUNFLOWER...SOUTHWESTERN CARROLL...SOUTHERN LEFLORE AND
NORTHEASTERN HUMPHREYS COUNTIES UNTIL 900 AM CDT...

At 835 AM CDT, Meteorologists were tracking a strong thunderstorm
near Swiftown, or 12 miles south of Itta Bena, moving southeast at 20
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Tchula and Howard around 900 AM CDT.

Other locations impacted by this storm include Morgan City and
Cruger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3345 9065 3357 9033 3327 8994 3307 9025
TIME...MOT...LOC 1335Z 317DEG 19KT 3332 9033

JM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:13 PM CDTSpecial Weather StatementJANIssaquena32 min
Jul 8, 7:40 AM CDTSpecial Weather StatementJANBolivar35 min
Jul 8, 8:06 AM CDTSpecial Weather StatementJANLeflore24 min
Jul 8, 8:30 AM CDTSpecial Weather StatementJANWashington30 min
Jul 8, 8:35 AM CDTSpecial Weather StatementJANLeflore25 min
Jul 8, 9:43 AM CDTSpecial Weather StatementJANHolmes, Humphreys32 min
Jul 8, 9:52 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo38 min
Jul 8, 10:15 AM CDTFlash Flood WarningJANSunflower, Washington3 hr
Jul 8, 10:47 AM CDTSpecial Weather StatementJANAttala28 min
Jul 8, 11:40 AM CDTSpecial Weather StatementJANNeshoba35 min
Jul 8, 11:59 AM CDTSevere Thunderstorm WarningJANNeshoba26 min
Jul 8, 12:15 PM CDTSpecial Weather StatementJANJefferson45 min
Jul 8, 12:24 PM CDTSpecial Weather StatementJANKemper51 min
Jul 8, 12:36 PM CDTSpecial Weather StatementJANCopiah24 min
Jul 8, 12:49 PM CDTSpecial Weather StatementJANLowndes41 min
Jul 8, 1:01 PM CDTSpecial Weather StatementJANKemper29 min
Jul 8, 1:07 PM CDTSevere Thunderstorm WarningJANClay, Lowndes35 min
Jul 8, 1:14 PM CDTSpecial Weather StatementJANSimpson31 min
Jul 8, 1:17 PM CDTSpecial Weather StatementJANJasper28 min
Jul 8, 1:23 PM CDTSevere Thunderstorm WarningJANAdams24 min
Jul 8, 1:38 PM CDTSpecial Weather StatementJANNoxubee37 min
Jul 8, 1:46 PM CDTSpecial Weather StatementJANClarke44 min
Jul 8, 2:58 PM CDTSpecial Weather StatementJANCovington32 min
Jul 8, 3:07 PM CDTSpecial Weather StatementJANClarke23 min
Jul 8, 3:25 PM CDTSpecial Weather StatementJANForrest50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.